MAUDE Adverse Event Report: ZIMMER BIOMET, INC. M2A-MAGNUM PF CUP 52ODX46ID; PROSTHESIS, HIP

ZIMMER BIOMET, INC. M2A-MAGNUM PF CUP 52ODX46ID; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Codes Metal Related Pathology (4530); Muscle/Tendon Damage (4532); Swelling/ Edema (4577)
Date of Event 01/11/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was revised due to elevated metal ions, effusion and adverse local tissue reaction (altr) approximately 13 years post implantation.During the revision, an abductor tear and trochanteric bursa metal debris were noted.Metal debris noted to the posterior capsule and beneath the greater trochanter.The head and taper adapter were exchanged without complications.Femoral head trunnion had <20% area of dulling.The stem and cup remained implanted.It was noted the stability check showed no stability posteriorly and anteriorly.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).Concomitant products: catalog number: 157446 lot number: 392910brand name: m2a-magnum mod hd.Catalog number: 139252 lot number:586290 brand name: m2a-magnum 42-50mm tpr insert.Catalog number:us157852 lot number:384970 brand name: m2a-magnum pf cup.Catalog number: 103201 lot number:657630 brand name: taperloc por fmrl 6.0x132.Multiple reports were submitted along with this report 0001825034-2022-00441, 0001825034-2022-00442.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Device remains implanted in the patient.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: elevated metal ions, effusion on mri, local soft tissue reaction r/t metal debris.Trochanteric bursa removed d/t metal debris.Abductor tear repaired.Metal debris noted to the posterior capsule and beneath the grater trochanter.Femoral head removed and noted trunnion had <20% area of dulling, trunnion cleaned.Acetabulum with metal debris and cleaned with soft tissue to path.Reported event was confirmed by review of medical records provided.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
M2A-MAGNUM PF CUP 52ODX46ID
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13666994
Report Number0001825034-2022-00443
Device Sequence Number14831822
Product Code KWA
UDI-Device Identifier00880304449442
UDI-Public(01)00880304449442(17)310318(10)384970
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K101336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model NumberN/A
Device Catalogue NumberUS157852
Device Lot Number384970
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer04/06/2022
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexFemale